LESLIELENORE
500,000-749,999 SparkPoints 739,233
SparkPoints
 

Miss Crankypants

Saturday, July 04, 2020

I am on a new medication that causes weight gain. Sigh. My doctor and I had to weigh the benefits against the side effects. So far it’s working as intended, so there’s that. On the other hand I have gained 6 pounds in 3 weeks. I was trying to lose that much... not gain it! I know, I know, the scale shouldn’t dictate our emotions. And I have mentioned the feeling of defeat I have been feeling to a couple of friends. Their response...? Their response was to remind where I have been, how much I have lost, and to urge me not to feel defeated, as I have come a long way. Intellectually I understand where they are coming from and even agree, but my more irrational side doesn’t care that the benefits were carefully considered... and that if I weren’t doing the right things with my diet and exercise that the gain would be greater. I will get there. I just have to get over being miss crankypants, and my feelings of defeat being influenced by the scale. The scale really just gives me a benchmark against which I can measure the efficacy of my diet and exercise regimen... factoring in all the various influences. Right now one of those is this medication. I think the best I can do is to mitigate the effects on my weight and slow the gain as much as possible. I can only do what I can do. Wherever you are in the world I hope you have a marvelous day!
Share This Post With Others
Member Comments About This Blog Post
  • CTUPTON
    Well, sparkers fully understand! The best course is to do all those healthy things you know how to do. Eventually this will be OK. If it is water weight, it will leave, right? chris
    22 days ago
  • RREDFORD5
    Oh, my. Well, I know you'll get hold of this, but I'm sorry you have to deal with it. sigh emoticon
    23 days ago
  • _CYNDY55_
    You will get to your ideal weight. Your favorite weight. And accomplish this----- emoticon you will do it.
    28 days ago
  • DESERTDREAMERS
    You’ve done it before, you’ll do it again. emoticon
    29 days ago
  • GARDENCHRIS
    you got this! !
    30 days ago
  • CHERIRIDDELL
    You are so much more than 6 pounds. It is not worth feeling down for you will get the upper hand on the weight you are awesome and set your mind to it and did it before I know you will again.
    30 days ago
  • ROCKYCPA
    So sorry you are having this issue - but like has been said previously weigh it against how you feel and if the medication is working. emoticon
    30 days ago
  • WIZARDHOWL
    I understand. One of the side effects on my Seroquel is weight gain and I have gained quite a bit from it that I am slowly chipping away at now. I am still on it, but I am also on a low dose of Topomax to help me not be as hungry. It helps a little, though not always. I honestly think I could take it or leave it. Sheer willpower is what's getting me to lose weight at this point.
    30 days ago
  • MNABOY
    Have been burning more calories than I eat but is old man exercises
    30 days ago
  • BJAEGER307
    emoticon It's hard to balance between the two. Keep doing what you are doing and keep watching what you eat so that it doesn't get way out of control for you. It should balance out when the body is use to the medication.

    Knowing this I think you are doing a great job of keeping things under control.

    Happy 4th of July to you and your family.
    30 days ago
  • JEANKNEE
    emoticon emoticon emoticon

    The balance can be tricky. Yeah, that irrational side just isn't going to hear it! Good for you for acknowledging your feelings about it.
    31 days ago
  • KATIE5668
    Indeed have to weigh..are you better ..do you feel better? Before getting on that dern ole scale that is!
    It has been a rocky road for you..yet you have managed to pick yourself up and get going time after time!
    This too is just another bump in the road ..you can overcome..cause you are a winner!!
    31 days ago
  • HAPPYSOUL91
    Laughed out loud at miss crankypants. Did the Dr. give you an estimate how much people usually gain on this medication? If you stay on your exercise and food program, it shouldn't be bad but I would check to be sure. If the meds are working then it is worth it. emoticon
    31 days ago
  • AKA_TROUBLE
    emoticon emoticon emoticon
    31 days ago
  • HMBROWN1
    So sorry to hear of your dilemma. At least the medication is working. Best wishes!
    31 days ago
  • 1CRAZYDOG
    So sorry it's so frustrating. I understand the dichotomy of your feelings -- the med is doing it's job effectively, but the weight gain is frustrating. So sorry for that frustration. Then add in the stress of moving again. THAT can add to weight gain, too, for sure.

    Hugs and prayers, my dear, that things settle down for you.
    31 days ago
  • NELLJONES
    I'm glad the medication is working so you can get off of it someday. You'll be really grateful for good habits kept up in the interim.
    31 days ago
  • LOF7203
    I'm glad that the medication is working, however, I understand where you are coming from. Side effects stink.
    31 days ago
  • TWIGBISKIT5
    I too will be on a steroid Monday for who knows how long until I have my back surgery. I ALWAYS gain about 10lbs and it's very depressing. I lost 80 lbs three years ago and it's been a struggle to keep that off. Good luck with your weight control👍🤞
    31 days ago
  • SLIMMERKIWI
    Sometimes it is better the weight-gain but be healthy - especially of mind! One of the main things about a lot of meds re the weight-gain is that it is an indirect side-effect, rather than a direct side-effect. It can stimulate our hunger because we are feeling improved. In these circumstances we just need to work harder at maintaining or not gaining. I'm fortunate in that altho' I have on many medications where weight-gain is common, none at all have affected me in this way.


    31 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.
 

More Blogs by LESLIELENORE